Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 61, NWS Shreveport, LA

September 14, 2008Sabine County, Texas; Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Sep 14, 2008, 7:13 AM CDT for Sabine County, Texas; Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2008, 7:13 AM CDT (12:13 UTC)
Expired
Sep 14, 2008, 11:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 141213
FFWSHV
LAC069-085-TXC403-141600-
/O.NEW.KSHV.FF.W.0061.080914T1213Z-080914T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1100 AM CDT

* AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLAR RADAR 
  INDICATES HOURLY RAIN RATES BETWEEN TWO AND THREE INCHES PER HOUR 
  ASSOCIATED WITH THUNDERSTORMS EXTENDING FROM JUST WEST OF HEMPHILL 
  TEXAS...EAST ACROSS CENTRAL AND SOUTHERN SABINE PARISH...AS WELL AS 
  CENTRAL NATCHITOCHES PARISH. THESE THUNDERSTORMS CONTAINING THE HEAVY 
  RAIN CONTINUE TO EXPAND IN COVERAGE AND SHIFT EAST INTO NATCHITOCHES 
  PARISH...WITH ADDITIONAL REDEVELOPMENT OCCURRING FARTHER WEST TO NEAR
  ZAVALLA TEXAS. THE HEAVY RAIN WILL FALL OVER AREAS THAT HAVE ALREADY 
  RECEIVED WIDESPREAD TWO TO FIVE INCH RAINFALL TOTALS SINCE 
  SATURDAY...WHEN HURRICANE IKE TRACKED NORTH ACROSS EAST TEXAS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZWOLLE AND
  MANY

ADDITIONAL RAINFALL AMOUNTS OF TWO TO ISOLATED AMOUNTS NEARING FIVE INCHES 
ARE POSSIBLE IN THE WARNED AREA THROUGH 11 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3116 9397 3150 9397 3197 9289 3177 9297
      3172 9296 3162 9288 3152 9273 3137 9290
      3135 9300 3136 9338 3128 9344 3127 9352
      3119 9356

$$

15
2 follow-up statements
000 
WGUS74 KSHV 141430
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT SUN SEP 14 2008

LAC069-085-TXC403-141600-
/O.CON.KSHV.FF.W.0061.000000T0000Z-080914T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATCHITOCHES LA-SABINE LA-SABINE TX-
930 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SABINE COUNTY...AND SABINE AND NATCHITOCHES PARISHES...

AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS REPEATEDLY 
MOVING OVER AREAS THAT HAVE ALREADY RECEIVED TWO TO FIVE INCHES OF 
RAIN IN THE LAST 24 HOURS. DOPPLER RADAR SHOWS RAINFALL RATES OF UP 
TO AN INCH PER HOUR CONTINUE OVER PARTS OF SOUTHERN SABINE AND 
NATCHITOCHES PARISHES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ZWOLLE...NATCHITOCHES AND MANY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SUNDAY MORNING
FOR NORTH CENTRAL LOUISIANA.

LAT...LON 3116 9397 3150 9397 3197 9289 3177 9297
      3172 9296 3162 9288 3152 9273 3137 9290
      3135 9300 3136 9338 3128 9344 3127 9352
      3119 9356

$$

12
000 
WGUS74 KSHV 141602
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT SUN SEP 14 2008

LAC069-085-TXC403-141611-
/O.EXP.KSHV.FF.W.0061.000000T0000Z-080914T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATCHITOCHES LA-SABINE LA-SABINE TX-
1102 AM CDT SUN SEP 14 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SABINE COUNTY...AND SABINE
AND NATCHITOCHES PARISHES...

SHOWERS AND THUNDERSTORMS HAVE DIMINISHED ACROSS THE WARNED AREA. 
FLASH FLOODING NO LONGER APPEARS TO BE A THREAT.

LAT...LON 3116 9397 3150 9397 3197 9289 3177 9297
      3172 9296 3162 9288 3152 9273 3137 9290
      3135 9300 3136 9338 3128 9344 3127 9352
      3119 9356

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:08 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 14, 4:08 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN SEP 14 2008

.DISCUSSION...

ANALYSIS SHOW THAT IKE IS NOW IN NORTHWEST ARKANSAS JUST EAST OF
FORT SMITH. HE IS NOW DOWN TO A DEPRESSION AND WINDS ACROSS THE
AREA HAVE DROPPED OFF ACCORDINGLY. WE WILL LEAVE THE LAKE WIND
ADVISORY IN EFFECT THROUGH 700 AM...AND OUR TORNADO WATCH FOR OUR
EASTERN PARISHES SHOULD ALSO GO AWAY BY THAT TIME.

AN UPPER LEVEL TROUGH PARKED JUST NORTHWEST OF THE AREA WILL SWING
INTO THE AREA OVER THE NEXT 12 TO 24 HOURS...AS A COLD FRONT
APPROACHES AT THE SURFACE. MOISTURE WILL LINGER IN THE LOWER
LEVELS THIS MORNING...BUT MID TO UPPER LEVEL DRY AIR WILL MOVE IN
BEHIND IKE WITH THIS TROUGH. A SIGNIFICANT AMOUNT OF MOISTURE AND
LIFT WILL LINGER OVER THE SE PARISHES IN THE CWA...THUS LEFT A
CHANCE OF RAIN IN THE FORECAST FOR TODAY.

THE ATMOSPHERE DRYS OUT RAPIDLY AS WE START THE WORK WEEK...WITH
POPS DROPPING OUT OF THE FORECAST THROUGH NEXT WEEKEND. DECIDED TO
STAY NEAR GUIDANCE ON SHORT TERM AND EXTENDED TEMPS.

ELEVEN

&&

.AVIATION...

THE CENTER OF CIRCULATION FOR TD IKE WAS CENTERED NEAR RUE AS OF
8Z...WITH ATTENDANT COLD FRONT EXTENDING SW TO NEAR OSA...TO JUST
E OF CRS. MEANWHILE...EXTENSIVE MVFR CIGS PERSIST AHEAD OF THE
FRONT ACROSS EXTREME NE TX/SW AR/N LA...WITH A COUPLE OF FEEDER
BANDS EXTENDING ACROSS NE LA/CNTRL LA...WHICH WILL AFFECT THE MLU
TERMINAL THROUGH 10-11Z...AND SOUTH THEREOF THROUGH LATE
MORNING/MIDDAY. AS THE CENTER CONTINUES TO ACCELERATE NE INTO THE
MID MS VALLEY THIS MORNING...THE FRONT IS EXPECTED TO SHIFT SE
INTO SW AR/E TX/N LA THROUGH EARLY AFTERNOON...BRINGING ABOUT
DRIER AIR IN WAKE OF THE FROPA. COULD SEE A FEW WIND GUSTS TO
25KTS THROUGH MID MORNING ACROSS THE AR TERMINALS BEFORE THE
PRESSURE GRADIENT RELAXES AS THE REMNANTS OF IKE DEPART THE AREA.
OTHERWISE...MVFR CIGS WILL LIFT AND BECOME A BKN VFR CU FIELD
ACROSS MUCH OF SW AR/N LA...BUT WILL SCATTER OUT BY 00Z. LOOK FOR
WSW WINDS THIS MORNING TO BECOME MORE NW 10-15KTS BY MIDDAY...WITH
OCCASIONAL HIGHER GUSTS THROUGH 00Z...BEFORE DIMINISHING TO
5-10KTS OVERNIGHT. DESPITE THE ABUNDANT RAINFALL AREAWIDE
ASSOCIATED WITH IKE...WINDS AND DRIER AIR ADVECTING IN WAKE OF THE
FROPA WILL LIMIT ANY BR DEVELOPMENT OVERNIGHT. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  64  83  56  81 /  10  10   0   0   0
MLU  84  63  81  56  81 /  30  10   0   0   0
DEQ  84  57  81  50  80 /   0  10   0   0   0
TXK  85  60  82  54  81 /   0  10   0   0   0
ELD  84  61  81  55  80 /  10  10   0   0   0
TYR  84  61  82  56  81 /   0  10   0   0   0
GGG  85  62  82  55  81 /   0  10   0   0   0
LFK  86  64  82  55  81 /  10  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

11/15
Hazardous weather outlook, Sep 14, 6:00 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN SEP 14 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS THE SOUTHERN
PORTIONS OF THE AREA THIS MORNING. THE SEVERE WEATHER THREAT IS
DECREASING WITH TIME...AS DRIER AIR RETURNS TO THE MID AND UPPER
LEVELS OF THE ATMOSPHERE. IF RAIN PERSIST TO TRAIN OVER GRANT
AND LA SALLE PARISHES TODAY...WE MAY SEE SOME MINOR FLOODING. NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...SHOULD NOT BE NEEDED TODAY AND TONIGHT.

11

In the hours before

Local storm report, Sep 14, 5:12 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED GUST OF 53 MPH AT LUFKIN ASOS

0723 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED WIND GUST OF 55 MPH AT THE LUFKIN AIRPORT ASOS

0755 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   BROADCAST MEDIA

            NUMEROUS TREES DOWN ALL OVER THE COUNTY. ISOLATED POWER
            OUTAGES SOUTH AND WEST OF LUFKIN, INCLUDING THE HUDSON
            COMMUNITY. ONE TREE WAS DOWN ON HIGHWAY 59 NORTH OF
            LUFKIN.

0800 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   BROADCAST MEDIA

            ROOF BLOWN OFF OF A BARN SOUTH OF LUFKIN

0859 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED 59 MPH WIND GUST AT THE LUFKIN AIRPORT ASOS.

0915 AM     HURRICANE        15 S NATCHITOCHES       31.54N 93.10W
09/13/2008                   NATCHITOCHES       LA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN ACROSS THE SOUTHERN
            SECTIONS OF THE PARISH.

0932 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED ASOS WIND GUST OF 62 MPH AT LUFKIN AIRPORT

0950 AM     HURRICANE        10 SE NACOGDOCHES       31.51N 94.53W
09/13/2008                   NACOGDOCHES        TX   LAW ENFORCEMENT

            DAMAGE TO TREES AND BUILDINGS NEAR THE WODEN SCHOOL ALONG
            FM 226 SOUTH OF THE WODEN COMMUNITY

0955 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/13/2008                   ANGELINA           TX   ASOS

            MEASURED ASOS WIND GUST OF 69 MPH AT LUFKIN AIRPORT

1000 AM     HURRICANE        NACOGDOCHES             31.61N 94.65W
09/13/2008                   NACOGDOCHES        TX   BROADCAST MEDIA

            LARGE TREE WAS UPROOTED BY STRONG WINDS AND THE TREE FELL
            ON A HOUSE. HOME OCCUPANT INSIDE WAS UNINJURED.

1000 AM     HURRICANE        CENTER                  31.79N 94.18W
09/13/2008                   SHELBY             TX   LAW ENFORCEMENT

            COUNTY WIDE POWER OUTAGES AND DOWNED TREES AND POWERLINES

1000 AM     HURRICANE        NACOGDOCHES             31.61N 94.65W
09/13/2008                   NACOGDOCHES        TX   BROADCAST MEDIA

            LARGE TREE WAS UPROOTED AND FELL ON HOUSE ON SOUTH ST.

1000 AM     HURRICANE        SAN AUGUSTINE           31.53N 94.11W
09/13/2008                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            PHONE AND POWER LINES DOWN COUNTY WIDE. TREES DOWN COUNTY
            WIDE WITH MANY STREETS IMPASSABLE DUE TO DEBRIS. ONE CAR
            DAMAGED BY FALLING TREE.

1157 AM     FUNNEL CLOUD     DIXIE INN               32.59N 93.33W
09/13/2008                   WEBSTER            LA   BROADCAST MEDIA

            REPORT RELAYED THROUGH MEDIA...PUBLIC SAW FUNNEL CLOUD
            AND POSSIBLE TORNADO BRIEFLY TOUCH DOWN NEAR DIXIE INN.

1230 PM     TSTM WND DMG     3 NNE RUSTON            32.57N 92.62W
09/13/2008                   LINCOLN            LA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR HWY 33. POSSIBLE TORNADO

1230 PM     HURRICANE        3 W GARY CITY           32.03N 94.42W
09/13/2008                   PANOLA             TX   AMATEUR RADIO

            AMATEUR WEATHER STATION 15 FT OFF GROUND MEASURED 85 MPH
            WIND GUST. NUMEROUS LARGE TREES DOWNED ON THE EAST END OF
            LAKE MURVAUL.

0100 PM     TROPICAL STORM   3 NNW WHITEHOUSE        32.27N 95.24W
09/13/2008                   SMITH              TX   PUBLIC

            TREES REPORTED DOWN ON RHONES QUARTER RD BETWEEN
            WHITEHOUSE AND TYLER.

0115 PM     TROPICAL STORM   FARMERVILLE             32.77N 92.40W
09/13/2008                   UNION              LA   LAW ENFORCEMENT

            UNION SHERIFFS OFFICE REPORTED 2 PEOPLE FREED AFTER BEING
            TRAPPED UNDER A FALLEN TREE.

0115 PM     FUNNEL CLOUD     1 ESE OLLA              31.89N 92.22W
09/13/2008                   LA SALLE           LA   PUBLIC

            SPOTTER REPORTS A FUNNEL CLOUD NEAR THE AIRPORT IN OLLA.

0130 PM     FUNNEL CLOUD     4 WNW CLARKS            32.05N 92.21W
09/13/2008                   CALDWELL           LA   TRAINED SPOTTER

            FUNNEL CLOUD, POSSIBLY A TORNADO, REPORTED NEAR BUTLER
            BRIDGE RD BY A TRAINED SPOTTER.

0145 PM     TSTM WND DMG     SMACKOVER               33.36N 92.73W
09/13/2008                   UNION              AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN ACROSS THE CITY. SOME
            HOUSES WITH ROOF DAMAGE. POWER IS OUT TO MUCH OF THE
            CITY.

0155 PM     TROPICAL STORM   2 N JACKSONVILLE        31.99N 95.26W
09/13/2008                   CHEROKEE           TX   TRAINED SPOTTER

            MEASURED WIND SPEED OF 42 MPH GUSTING TO 61 MPH.

0215 PM     FUNNEL CLOUD     8 W COLUMBIA            32.10N 92.21W
09/13/2008                   CALDWELL           LA   EMERGENCY MNGR

            SHERIFF DEPUTY REPORTED A FUNNEL CLOUD ABOUT 2 MILES EAST
            OF THE COMMUNITY OF COTTON PLANT ON HWY 126.

0215 PM     TROPICAL STORM   8 SW WASKOM             32.40N 94.16W
09/13/2008                   HARRISON           TX   NWS EMPLOYEE

            THREE LARGE TREES DOWN ALONG OLD TOWN ROAD.

0229 PM     FUNNEL CLOUD     5 W STERLINGTON         32.69N 92.15W
09/13/2008                   UNION              LA   LAW ENFORCEMENT

            UNION PARISH SHERIFFS OFFICE REPORTED A FUNNEL CLOUD
            ABOUT 2 MILES TO THE EAST OF ROCKY BRANCH.

0231 PM     TROPICAL STORM   3 WSW SHREVEPORT        32.45N 93.84W
09/13/2008                   CADDO              LA   ASOS

            56 MPH WIND GUST OBSERVED AT THE SHREVEPORT NATIONAL
            WEATHER SERVICE FORECAST OFFICE.

0247 PM     TROPICAL STORM   3 S LONGVIEW            32.47N 94.76W
09/13/2008                   GREGG              TX   ASOS

            EAST TEXAS REGIONAL AIRPORT ASOS REPORTED A 49KT WIND
            GUST.

0300 PM     TROPICAL STORM   GLADEWATER              32.54N 94.95W
09/13/2008                   GREGG              TX   AMATEUR RADIO

            SEVERAL TREES DOWN ACROSS GREGG CO, INCLUDING ONE ON A
            HOUSE IN GLADEWATER.

0330 PM     TROPICAL STORM   CARTHAGE                32.15N 94.34W
09/13/2008                   PANOLA             TX   AMATEUR RADIO

            OVER 3,000 WITHOUT POWER IN CARTHAGE TX AND ACROSS PANOLA
            CO.

0330 PM     TROPICAL STORM   MARSHALL                32.54N 94.35W
09/13/2008                   HARRISON           TX   AMATEUR RADIO

            OVER 12,000 WITHOUT POWER IN MARSHALL TX, AND ACROSS
            HARRISON CO.

0330 PM     TROPICAL STORM   LONGVIEW                32.52N 94.76W
09/13/2008                   GREGG              TX   AMATEUR RADIO

            OVER 12,000 WITHOUT POWER IN LONGVIEW TX AND ACROSS GREGG
            CO.

0330 PM     TROPICAL STORM   TYLER                   32.33N 95.30W
09/13/2008                   SMITH              TX   BROADCAST MEDIA

            TREE DOWN ON A HOUSE ON GLENVIEW AVE. NEAR U OF TX TYLER
            CAMPUS. ONE OCCUPANT REPORTED TRAPPED INSIDE.

0330 PM     TROPICAL STORM   TYLER                   32.33N 95.30W
09/13/2008                   SMITH              TX   BROADCAST MEDIA

            OVER 60,000 PEOPLE IN TYLER AND ACROSS SMITH COUNTY
            WITHOUT POWER AS OF 320 PM CDT.

0340 PM     FUNNEL CLOUD     3 W RINGGOLD            32.33N 93.34W
09/13/2008                   BIENVILLE          LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS A FUNNEL CLOUD JUST TO THE WEST
            OF RINGGOLD.

0400 PM     TROPICAL STORM   SHREVEPORT              32.47N 93.80W
09/13/2008                   CADDO              LA   UTILITY COMPANY

            MORE THAN 17,600 WITHOUT POWER ACROSS CADDO AND BOSSIER
            PARISHES AS OF 400 PM CDT.

0415 PM     TROPICAL STORM   BENTON                  32.69N 93.74W
09/13/2008                   BOSSIER            LA   FIRE DEPT/RESCUE

            EMERGENCY MANAGEMENT REPORTS TREES BLOCKING HWY 3 NEAR
            BENTON.

0435 PM     TROPICAL STORM   WASKOM                  32.48N 94.06W
09/13/2008                   HARRISON           TX   AMATEUR RADIO

            TREES DOWN BLOCKING HWY 80 WITHIN CITY LIMITS.

0436 PM     TROPICAL STORM   MOORINGSPORT            32.68N 93.96W
09/13/2008                   CADDO              LA   AMATEUR RADIO

            TREES DOWN AT THE INTERSECTION OF HWY 1 AND LA 538,
            BLOCKING THE ROADS.

0440 PM     TROPICAL STORM   BENTON                  32.69N 93.74W
09/13/2008                   BOSSIER            LA   FIRE DEPT/RESCUE

            EMERGENCY MANAGEMENT REPORTS A TREE BLOWN DOWN ONTO A
            HOUSE AT HWY 3 AND CRESTWOOD CIRCLE.

0515 PM     TROPICAL STORM   SHREVEPORT              32.47N 93.80W
09/13/2008                   CADDO              LA   FIRE DEPT/RESCUE

            TREE REPORTED FALLEN ON A HOUSE NEAR THE INTERSECTION OF
            CORNWELL AND JORDAN ROADS.

0520 PM     TROPICAL STORM   2 N GREENWOOD           32.47N 93.97W
09/13/2008                   CADDO              LA   AMATEUR RADIO

            TREE BLOCKING HWY 169 NEAR GREENWOOD.

0540 PM     TROPICAL STORM   NW SHREVEPORT           32.47N 93.80W
09/13/2008                   CADDO              LA   NEWSPAPER

            *** 2 INJ *** TREE BLOWN ONTO A HOME ON JEFFERSON PAGE
            RD. TWO INJURIES REPORTED.

0551 PM     TROPICAL STORM   3 SE SHREVEPORT         32.44N 93.77W
09/13/2008                   CADDO              LA   EMERGENCY MNGR

            MAJOR GAS LEAK NEXT TO DOWNED, LIVE POWERLINES ON
            BURLINGAME DR NEAR W 70TH ST.

0600 PM     TROPICAL STORM   HAUGHTON                32.53N 93.51W
09/13/2008                   BOSSIER            LA   PUBLIC

            A TREE WAS BLOWN ONTO A HOME AT HWY 157 NEAR PRINCETON
            RD.

&&

BPARKER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 11:33 PM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more7 hr
Sep 13, 8:27 PM CDTTornado WarningSHVNatchitoches33 min
Sep 13, 8:37 PM CDTTornado WarningSHVJackson, Natchitoches, Winn23 min
Sep 13, 9:22 PM CDTRiver Flood WarningSHVWebster12 hr
Sep 13, 11:31 PM CDTTornado WarningSHVGrant, Winn29 min
Sep 14, 2:43 AM CDTAreal Flood AdvisorySHVJackson, Ouachita2 hr
Sep 14, 9:12 AM CDTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Winn2 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.